Advertisement

Random Geometric Problems on [0, 1]2

  • Josep Díaz
  • Jordi Petit
  • Maria Serna
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1518)

Abstract

In this paper we survey the work done for graphs on random geometric models. We present some heuristics for the problem of the Minimal linear arrangement on [0,1]2 and we conclude with a collection of open problems.

Keywords

Span Tree Random Graph Chromatic Number Geometric Graph Independence Number 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [AB92]
    F. Avram and D. Bertsimas. The minimum spanning tree constant in geometric probability and under the independent model: A unified approach. The Annals of Applied Probability., 2:113–130, 1992.zbMATHMathSciNetCrossRefGoogle Scholar
  2. [AB93]
    F. Avram and D. Bertsimas. On the central limit theorems in geometrical probability. The Annals of Applied Probability., 3:1033–1046, 1993.zbMATHMathSciNetCrossRefGoogle Scholar
  3. [AR97a]
    M.J. Appel and R.P. Russo. The maximum vertex degree of a graph on uniform points in [0; 1]d. Adv. Applied Probability., 29:567–581, 1997.zbMATHCrossRefMathSciNetGoogle Scholar
  4. [AR97b]
    M.J. Appel and R.P. Russo. The minimum vertex degree of a graph on uniform points in [0; 1]d. Adv. Applied Probability., 29:582–594, 1997.zbMATHCrossRefMathSciNetGoogle Scholar
  5. [ASE92]
    N. Alon, J.H. Spencer, and P. Erdös. The probabilistic method. Wiley-Interscience, New York, 1992.zbMATHGoogle Scholar
  6. [BHH59]
    J. Beardwood, J. Halton, and J.M. Hammersley. The shortest path through many points. Proceedings of the Cambridge Philos. Society., 55:299–327, 1959.zbMATHMathSciNetGoogle Scholar
  7. [Bol85]
    B. Bollobas. Random Graphs. Academic Press, London, 1985.zbMATHGoogle Scholar
  8. [Chu74]
    K. Chung. A course in Probability Theory. Academic Press, New York, 1974.zbMATHGoogle Scholar
  9. [DH89]
    H. Dette and N. Henze. The limit distribution of the largest nearest-neighbour link in the unit d-cube.. Journal Applied Probability., 26:67–80, 1989.zbMATHCrossRefMathSciNetGoogle Scholar
  10. [DPSS98]
    J. Díaz, J. Petit i Silvestre, M. Serna, and P. Spirakis. Heuristics for the MinLA Problem: An Empirical and Theoretical Analysis. Technical Report LSI-98-42-R, Departament de Llenguatges i Sistemes Informàtics, Universitat Politécnica de Catalunya, 1998.Google Scholar
  11. [DPST98]
    J. Díaz, J. Petit, M. Serna, and L. Trevisan. Approximating layout problems on random sparse graphs. Technical Report LSI 98-44-R, Universitat Politècnica de Catalunya, 1998.Google Scholar
  12. [ER59]
    P. Erdos and A. Renyi. On random graphs-i. Publicationes Matematicae, 6:290–297, 1959.MathSciNetGoogle Scholar
  13. [ER60]
    P. Erdos and A. Renyi. On the evolution of random graphs. Publ. Math. Inst. Hungarian Academy of Sciences., 5:17–61, 1960.MathSciNetGoogle Scholar
  14. [FK96]
    A. Frieze and R. Kannan. The regularity lemma and approximation schemes for dense problems. In 37th. FOCS, pages 62–71, 1996.Google Scholar
  15. [FM96]
    A Frieze and C. McDiarmid. Algorithmic theory of random graph. Technical report, Department of Mathematics. Carnegie Mellon University., 1996.Google Scholar
  16. [HT82]
    J.H. Halton and R. Terada. A fast algorithm for the euclidian traveling-salesman problem, optimal with probability one. SIAM Journal on Computing, 11:28–46, 1982.zbMATHCrossRefMathSciNetGoogle Scholar
  17. [Kar77]
    R.M. Karp. Probabilistic analysis of partitioning algorithms for the travelling-salesman problem in the plane. Mathematics of Operation Research., 2:209–224, 1977.zbMATHMathSciNetGoogle Scholar
  18. [MD86]
    G. Mitchison and R. Durbin. Optimal numberings of an n µ n array. SIAM J. on Alg. Disc. Math., 7(4):571–582, 1986.zbMATHMathSciNetCrossRefGoogle Scholar
  19. [Mil70]
    R. Miles. On the homogeneous planar poisson point process. Mat. Bioscience, 6:85–125, 1970.zbMATHCrossRefMathSciNetGoogle Scholar
  20. [MP80]
    D.O. Muradyan and T.E. Piliposjan. Minimal numberings of vertices of a rectangular lattice. Akad. Nauk. Armjan. SRR, 1(70):21–27, 1980. In Russian.MathSciNetGoogle Scholar
  21. [MR95]
    R. Motwani and P. Raghavan. Randomized Algorithms. Cambridge University Press, 1995.Google Scholar
  22. [Pap78]
    C.H. Papadimitriou. The probabilistic analysis of matching heuristics. In Proc. 15th. Annual Conference on Comm. Control Computing., pages 368–378, 1978.Google Scholar
  23. [Pen97a]
    M. Penrose. The longest edge of the random minimal spanning tree. The Annals of Applied Probability., 7:340–361, 1997.zbMATHCrossRefMathSciNetGoogle Scholar
  24. [Pen97b]
    M. Penrose. On the k-connectivity for a geometric random graph. Technical report, Department of Mathematical Science. University of Durham., 1997.Google Scholar
  25. [Pet98]
    J. Petit i Silvestre. Approximation Heuristics and Benchmarkings for the MinLA Problem. In R. Battiti and A. Bertossi, editors, Alex’ 98 — Building bridges between theory and applications, 1998.Google Scholar
  26. [RR98]
    S. Rao and A. W. Richa. New Approximation Techniques for Some Ordering Problems. In 9th Annual ACM-SIAM Symposium on Discrete Algorithms, pages 211–218, 1998.Google Scholar
  27. [SH75]
    M.I. Shamos and D. Hoey. Closest-point problems. In Proc. 16th IEEE Annual Symposium on Foundations of Computer Science, pages 224–233, 1975.Google Scholar
  28. [ST86]
    J.M. Steele and L. Tierney. Boundary domination and the distribution of the largest nearest-neighbpr link in higher dimensions. Journal Applied Probability., 23:524–528, 1986.zbMATHCrossRefMathSciNetGoogle Scholar
  29. [Ste81]
    J.M. Steele. Subadditive euclidean functional and nonlinear growth in geometric probability. Annals of Probability., 9:365–376, 1981.zbMATHMathSciNetCrossRefGoogle Scholar
  30. [Ste86]
    J.M. Steele. Probabilistic algorithm for the directed traveling salesman problem. Math. od Operation Research., 11:343–350, 1986.zbMATHMathSciNetCrossRefGoogle Scholar
  31. [Ste88]
    J.M. Steele. Growth rates of euclidean minimal spanning trees with power weighted edges. Annals of Probability., 16:1767–1787, 1988.zbMATHMathSciNetCrossRefGoogle Scholar
  32. [Ste97]
    J.M. Steele. Probability theory and Combinatorial Optimization. SIAM CBMS-NSF Regional Conference Series in Applied Mathematics., 1997.Google Scholar
  33. [Wei78]
    B. Weide. Statistical Methods in Algorithmic Design and Analysis. Phd thesis, Department of Computer Science, Carnegie-Mellon University, 1978.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • Josep Díaz
    • 1
  • Jordi Petit
    • 1
  • Maria Serna
    • 1
  1. 1.Departament de Llenguatges i SistemesUniversitat Politècnica de CatalunyaBarcelonaSpain

Personalised recommendations